Israel Journal of Mathematics

, Volume 91, Issue 1–3, pp 61–76 | Cite as

TheS 3-conjecture for solvable groups

  • R. Knörr
  • W. Lempken
  • B. Thielcke


This paper solves theS 3-conjecture for solvable groups proving that a nontrivial finite solvable group in which no two distinct conjugacy classes have the same order is isomorphic toS 3.


Normal Subgroup Finite Group Conjugacy Class Maximal Subgroup Solvable Group 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [AT] J.H. Conway, R. Curtis, S. Norton, R. Parker and R. Wilson,Atlas of Finite Groups, Clarendon Press, Oxford, 1985.MATHGoogle Scholar
  2. [BCH] Y. Berkovich, D. Chillag and M. Herzog,Finite groups in which the degrees of the nonlinear irreducible characters are distinct, Proceedings of the American Mathematical Society115 (1992), 955–959.MATHCrossRefMathSciNetGoogle Scholar
  3. [BMH] M. Bianchi, A. Mauri and M. Herzog,Groups with non-central classes of distinct lengths, preprint, 1990.Google Scholar
  4. [FS] W. Feit and G.M. Seitz,On finite rational groups and related topics, Illinois Nournal of Mathematics33 (1989), 103–131.MATHMathSciNetGoogle Scholar
  5. [Gi] A.L. Gilotti,Sui gruppi finiti in cui classi distinte de elementi coniugate hanno diversa cardinalita, Atti Accad. Naz. Linceî Rend.58 (1975), 501–507.MATHMathSciNetGoogle Scholar
  6. [Go] R. Gow,Groups whose characters are rational-valued, Journal of Algebra40 (1976), 280–299.MATHCrossRefMathSciNetGoogle Scholar
  7. [Gs] D. Gorenstein,Finite Groups, Harper and Row, New York, 1968.MATHGoogle Scholar
  8. [Ha] M. Hayashi,On a generalization of F.M. Markel's theorem, Hokkaido Mathematical Journal4 (1975), 278–280.MATHMathSciNetGoogle Scholar
  9. [Hu] B. Huppert,Endliche Gruppen I, Springer-Verlag, Berlin, 1983.Google Scholar
  10. [Is] M. Isaacs,Character Theory of Finite Groups, Academic Press, New York, 1976.MATHGoogle Scholar
  11. [Ma] A. Mann,On groups with conjugacy classes of distinct sizes, unpublished.Google Scholar
  12. [Mk] F.M. Markel,Groups with many conjugate elements, Journal of Algebra26 (1973), 69–74.MATHCrossRefMathSciNetGoogle Scholar
  13. [Wa] M.B. Ward,Finite groups in which no two distinct conjugacy classes have the same order, Archiv der Mathematik54 (1990), 111–116.MATHCrossRefMathSciNetGoogle Scholar

Copyright information

© The Magnes Press 1995

Authors and Affiliations

  • R. Knörr
    • 1
  • W. Lempken
    • 1
  • B. Thielcke
    • 1
  1. 1.Institut für Experimentelle MathematikUniversitat GH EssenEssenGermany

Personalised recommendations